Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes inter menstrual vaginal bleeding while on Lo Loestrin?

My daughter has been taking Lo Loestrin for at least 4 years to control irregular periods and has had very light infrequent period since. All of a sudden, she is experiencing bleeding mid-month. I have suggested she make an appointment at the school clinic as soon as possible, but wonder if there is any other advice to get her through the weekend.
Tue, 10 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.


Lo Loestrin is a hormonal preparation with Norethindrone acetate and Ethinylestradiol. Vaginal bleeding between periods (spotting) or missed/irregular periods may occur as side effect, especially during the first few months of use. But since your daughter is using it for about 4 years, such side effects are unlikely to happen.
She needs to be evaluated clinically to know what could be the cause for it and then treated accordingly.
Kindly consult Obstetrician in this regard for appropriate evaluation and management.

Hope the information provided helps.
All the best.
Regards,
Dr.Ashakiran.S.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Is it possible that I m pregnant or just super delayed period? cuz I have 2 period in 1 month, 1st week and last week of the same month then the...